Wednesday, June 19, 2024

Bluebird and fails

 I happened to catch a photo of the female bluebird one evening, she likes the birdbath. I think the deer like the water in the birdbath too as some mornings it is empty. 

So we have the Bluebird of happiness in our yard.


I have failed yet another Rheumatoid Arthritis medication.   So far I have failed Leflunomide (mouth sores), Humira (it did nothing to help my pain after six months), Enbrel (cancelled out my Blood Pressure meds so now I have high blood pressure again and headaches).  Now I am waiting for the Insurance Company to approve Orencia...it will probably take two months. I am not real hopeful as it also causes high blood pressure...but I am only the patient not the doctor.

I am five weeks plus into the withdrawal from Cymbalta (the drug from hell).  I am finally feeling like my old self again.  It did help with my Arthritis pain but the withdrawal was horrid.  I am not completely over it's side effects yet as I still have an occasional tremor. 

I still have a good amount of arthritis pain; mainly on the left side of my body, ankle, knee, hip, shoulder and back and neck pain...same old friends.  The right side of my body feels old but doesn't scream in pain at me.  The fatigue is still horrible...when I need to lay down I head for the couch.

I am waiting for the last injection of Enbrel to get out of my system so my blood pressure improves.

Far Guy is doing pretty good for an old guy with breathing problems.  We stay away from crowds and sick people. 

One day at a time. 

Far Side

27 comments:

Val Ewing said...

Oh NO!

:(

I have had failures with bone meds but my osteoporosis is not painful, the meds are.
I don't know what to say.

It seems like some humans just don't react well to medications. I sure do hope you find a way to ease your pain.

Ed said...

My blog post today is about bluebirds as well. But my picture is of three much younger bluebirds than yours.

Galla Creek said...

Praying for you to have a little encouragement today and a little less pain!

Pauline Persing said...

You are describing the life of us old folks and also what our philosophy is...One day at a time. Just waking up to a day when I actually feel like waking up to whatever is going to happen gives me joy. Most days I get up and say, "I am still here. I will be thankful for being here. A mind over matter attitude. So glad to be coming back to Blogger and finding that you are still posting.

Sara said...

How frustrating to keep feeling crappy! In this day and age one would think there would be drugs that offer relief without messing with other side effects.

Repeated failure of regular medicine is probably what drives people to seek alternative medicine. Just had a long conversation with a friend here about severe back pain. She is going to begin acupuncture, but is also considering CBD oils and/or medical marijuana.

Maebeme said...

What a shame that the meds are causing grief, especially the Cymbalta. I do hope this new med gives you some pain relief, without causing the increase in your blood pressure.

Lovely photo of the female bluebird. They are one species that we don't see here in Saskatchewan.

Red said...

Medications can sometimes be our biggest problem.

Jim and Barb's Adventures said...

Hopefully y find something soon. Dealing with constant pain or the side effects of medication does not sound like fun at all.

Tired Teacher 2 said...

Dang! Praying that your doctor can find a medication that helps relieve the pain and is kind to your body.

Sandra said...

I am deeply sorry. I really am, it's so demoralizing to try and get nowhere. Maybe the next will be the one that works for you. Very good idea to stay away from crowds and sick people.

Rita said...

Sounds like you could use that bluebird of happiness! Good grief!
I have a lot of trouble with a lot of medications, too. Some don't work at all (a lot of them) or I over-react to them with terrible side effects (some quickly and some over time). Fingers crossed for you that you can find one that works and doesn't give your body more grief. I am so glad you are feeling more yourself, anyways. Whew! *hugs*

Miss Merry said...

Hoping for a medical solution soon. My husband's aunt was just hospitalized with pancreatitis - they have figured out it was caused by a new heart medicine that seemed to be helping that problem. So now back to square one for her too. I wish these darn prescriptions could work together.

Hoping you feel better soon.

aurora said...

Sorry for the failed trials. Glad you found the Bluebird of Happiness and more importantly some relief.

No Bluebird nesters for us this year, although they do come visit. We have a Chickadee nesting in one house and the other nesting box remains open. The Bluebirds decided they didn't like the protective entrance cage this year.

Betsy said...

Oh, I am so sorry that you're still experiencing so many issues. As others have said, the drug interactions sometimes cancel out any benefits you may have had.
I detest the Cymbalta too. I hope to talk to my primary care doctor at my physical in August and see if an ablation like Nancy (Wyoming Breezes) is an option for me.
I wish I could wave a magic wand over you and have you and Far Guy be completely better, but I guess we'll never have that here on this earth will we? Best we can do is wake up and give each day "the old college try!"
Praying for you both each and every day.
Blessings and hugs,
Betsy

Shug said...

Beautiful Bluebird. They are so interesting to watch. Bless your heart...I hope you find something soon that helps with No side effects. Some of the meds that are out there, really concern me. One has to wonder if the medicine is enough to overcome all the fillers that they put in the meds. And what all are these fillers made of. Hopefully you both will feel much better SOON

Jo-Anne's Ramblings said...

It is terrible when medication doesn't work but even more frustrating when it is medication after medication, I hope the next one works better

Marianne said...

Oh the side effects, they are almost worse than the disease. Your life goes a lot more slowly when you are dealing with all the pain you have, but I enjoy the pleasant moments you share. Long time reader but not great at posting. Sending a lot of healing thoughts

diane in northern wis said...

I'm so sorry to hear that you can't find a medication to help your arthritis. Such pain you are going through, Connie. Know that you are in my prayers. Praying that things will get much better for you and soon.

Leah said...

:( sorry to hear you are not feeling well. Hoping the meds get figured out soon!

Jenn Jilks said...

What a challenge. Those side effects!
With JB having cancer, we stay away from crowds, as well.

Shirley said...

Seems pharmaceuticals cause more problems than what they are supposed to treat. Hope you find something that works for you. Have you tried Golden Paste? It's turmeric which is a strong anti inflammatory and it's easy to make, recipe is online. Doesn't hurt to have as many natural remedies as possible in your arsenal.

Terry and Linda said...

My prayers are with both of you! Always!

Linda Reeder said...

You two are complicated, and that's no fun. Glad FG is doing well.

Bobi said...

Your blog is always so positive and uplifting even when you're having problems.

DJan said...

I am so sorry to hear about all the side effect of the medication(s) without any real relief. I am also glad to know that you two are still hanging in there, in spite of it all.

The Furry Gnome said...

Sorting out medications is frustrating!

www.self-sufficientsam.blogspot.com said...

Oh my, I had no idea you had been through so many medications and so many bad reactions! I was on Enbrel for a long time and never had any reactions. That's too bad because it really worked for me. When I first took it they had me take it with methotrexate which is hard on your liver and you have to have a liver biopsy every 6 months. I stopped taking it before then and the Enbrel still worked without it.
I pray that they find something to relieve your pain and suffering as it is awful. Hugs~ Sam